de.mpg.escidoc.pubman.appbase.FacesBean
English
 
Help Guide Disclaimer Contact us Login
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT
  Secular instability of rotating Newtonian stars

Friedman, J. L., & Schutz, B. F. (1978). Secular instability of rotating Newtonian stars. Astrophysical Journal, 222, 281-296. doi:10.1086/156143.

Item is

Basic

show hide
Item Permalink: http://hdl.handle.net/11858/00-001M-0000-0013-107B-9 Version Permalink: http://hdl.handle.net/11858/00-001M-0000-0013-107F-1
Genre: Journal Article

Files

show Files
hide Files
:
60523.pdf (Publisher version), 3MB
Description:
-
Visibility:
Public
MIME-Type / Checksum:
application/pdf
Technical Metadata:
Copyright Date:
-
Copyright Info:
-
License:
-

Locators

show

Creators

show
hide
 Creators:
Friedman, J. L.1, Author
Schutz, Bernard F.2, 3, Author              
Affiliations:
1External Organizations, Wisconsin, University, Milwaukee, Wis., escidoc:persistent22              
2Astrophysical Relativity, AEI-Golm, MPI for Gravitational Physics, Max Planck Society, Golm, DE, escidoc:24013              
3External Organizations, University College, Cardiff, Wales, escidoc:persistent22              

Content

show
hide
Free keywords: -
 Abstract: The effect of gravitational radiation and of viscosity on the stability of rotating self-gravitating fluids is analyzed. It is found that all rotating stars are unstable or marginally unstable to gravitational radiation. The stability criterion for stability against viscosity is shown to involve the canonical energy in a rotating frame, a functional invariant under gauge transformations associated with the trivial displacements. A star is locally stable against viscosity if and only if the specific entropy increases outward (in the sense of decreasing pressure). The behavior of normal modes is considered and applied to elucidate the generic radiation-induced instability.

Details

show
hide
Language(s):
 Dates: 1978-05-15
 Publication Status: Published in print
 Pages: -
 Publishing info: -
 Table of Contents: -
 Rev. Method: Peer
 Identifiers: eDoc: 60523
DOI: 10.1086/156143
 Degree: -

Event

show

Legal Case

show

Project information

show

Source 1

show
hide
Title: Astrophysical Journal
Source Genre: Journal
 Creator(s):
Affiliations:
Publ. Info: Chicago, IL : University of Chicago Press for the American Astronomical Society
Pages: - Volume / Issue: 222 Sequence Number: - Start / End Page: 281 - 296 Identifier: ISSN: 0004-637x